Alert archive / Kentucky / Frost Advisories in 2016

Frost Advisory 5, NWS Louisville, KY

November 5, 20167 counties in Kentucky

NWS Louisville, KY issued this frost advisory at Nov 5, 2016, 3:29 PM EDT for 7 counties in Kentucky. It took effect at Nov 6, 2016, 3:00 AM EST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Nov 5, 2016, 3:29 PM EDT (19:29 UTC)
In effect from
Nov 6, 2016, 3:00 AM EST
Expired
Nov 6, 2016, 8:00 AM EST
In force
5 hr
Issued by
NWS Louisville, KY

Counties Bourbon County, KY, Clark County, KY, Garrard County, KY, Harrison County, KY, Lincoln County, KY, Madison County, KY, Nicholas County, KY

The radar

The Jackson,KY radar (KJKL), 97 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.5 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2016-11-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2016-11-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1459 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

301 
WWUS73 KLMK 051929
NPWLMK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOUISVILLE KY
329 PM EDT SAT NOV 5 2016

...AREAS OF FROST TONIGHT...

.HIGH PRESSURE AND CALM WINDS WILL ALLOW FOR ANOTHER CHILLY
NIGHT WITH LOW TEMPERATURES IN THE MID AND UPPER 30S IN MANY 
SPOTS. AREAS OF FROST ARE EXPECTED TO FORM...ESPECIALLY IN
VALLEYS. UNPROTECTED VEGETATION MAY BE HARMED OR KILLED.

KYZ037-042-043-049-056-057-067-060400-
/O.NEW.KLMK.FR.Y.0005.161106T0800Z-161106T1300Z/
HARRISON-BOURBON-NICHOLAS-CLARK-GARRARD-MADISON-LINCOLN-
INCLUDING THE CITIES OF...CYNTHIANA...PARIS...CARLISLE...
WINCHESTER...LANCASTER...RICHMOND...STANFORD
329 PM EDT SAT NOV 5 2016

...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM EST SUNDAY. 

* TEMPERATURE...LOWS SHOULD DROP INTO THE MID AND UPPER 30S IN
  MANY SPOTS.

* IMPACTS...SENSITIVE VEGETATION MAY BE HARMED OR KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT AREAS OR WIDESPREAD FROST IS
EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT
UNCOVERED.

&&

$$

BJS
2 follow-up statements
828 
WWUS73 KLMK 060402
NPWLMK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOUISVILLE KY
1202 AM EDT SUN NOV 6 2016

...AREAS OF FROST TONIGHT...

.HIGH PRESSURE AND CALM WINDS WILL ALLOW FOR ANOTHER CHILLY NIGHT
WITH LOW TEMPERATURES IN THE MID AND UPPER 30S IN MANY SPOTS.
AREAS OF FROST ARE EXPECTED TO FORM...ESPECIALLY IN VALLEYS.
UNPROTECTED VEGETATION MAY BE HARMED OR KILLED.

KYZ037-042-043-049-056-057-067-061300-
/O.CON.KLMK.FR.Y.0005.161106T0800Z-161106T1300Z/
HARRISON-BOURBON-NICHOLAS-CLARK-GARRARD-MADISON-LINCOLN-
INCLUDING THE CITIES OF...CYNTHIANA...PARIS...CARLISLE...
WINCHESTER...LANCASTER...RICHMOND...STANFORD
1202 AM EDT SUN NOV 6 2016

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM EST THIS
MORNING...

* TEMPERATURE...LOWS SHOULD DROP INTO THE MID AND UPPER 30S IN 
  MANY SPOTS. 

* IMPACTS...SENSITIVE VEGETATION MAY BE HARMED OR KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT AREAS OR WIDESPREAD FROST IS
EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT
UNCOVERED.

&&

$$

40
930 
WWUS73 KLMK 061259
NPWLMK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOUISVILLE KY
759 AM EST SUN NOV 6 2016

...FROST ADVISORY EXPIRING...

KYZ037-042-043-049-056-057-067-061400-
/O.EXP.KLMK.FR.Y.0005.000000T0000Z-161106T1300Z/
HARRISON-BOURBON-NICHOLAS-CLARK-GARRARD-MADISON-LINCOLN-
INCLUDING THE CITIES OF...CYNTHIANA...PARIS...CARLISLE...
WINCHESTER...LANCASTER...RICHMOND...STANFORD
759 AM EST SUN NOV 6 2016

...FROST ADVISORY WILL EXPIRE AT 8 AM EST THIS MORNING...

TEMPERATURES ARE CLIMBING WITH SUNRISE...THEREFORE THE THREAT FOR
FROST IS QUICKLY ENDING.

$$

BJS

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this frost advisory went out at Nov 5, 3:16 PM EDT, 13 minutes earlier.

Area forecast discussion, Nov 5, 3:16 PM EDT, 13 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
316 PM EDT Sat Nov 5 2016

.Short Term (Now through Sunday Night)...
Issued at 315 PM EDT Sat Nov 5 2016

...Frost Advisory for Portions of the Bluegrass Tonight...

Temperatures have found their way to the low and mid 60s across the
area and may only warm another couple degrees this afternoon as we
only mix to around 925 mb. Meanwhile, eastern dew points should mix
into the mid and upper 30s.

Surface high pressure and upper ridge axis will stay positioned over
the eastern half of the CONUS through the short term. Dry conditions
will persist with the only concerns being fog and frost potential.
Expecting another excellent radiational cooling night, so have
bumped many of our eastern and southern IN spots into the mid and
upper 30s, with low 40s elsewhere. Much like this past morning, fog
or frost is on the table for Sunday morning. Have coordinated a
Frost Advisory for our far E and NE counties with ILN/JKL. There is
some uncertainty as to whether dew points will be low enough to
promote widespread frost, and we could end up with more fog.
However, given the potential will go with one.

Otherwise, expect mostly clear/sunny skies through the short term
with calm or light east winds. Expect highs a few degrees warmer on
Sunday as 1000-925 mb temps warm a bit. Look for upper 60s to around
70. Should see a nice ridge/valley split on Sunday night with
eastern valleys in the upper 30s and most other places in the low to
mid 40s on the back side of surface high pressure.

.Long Term (Monday through Saturday)...
Issued at 315 PM EDT Sat Nov 5 2016

Monday - Tuesday...

Ridging will continue to dominate through Tuesday morning, so the
mild and dry pattern will persist. By afternoon, we may begin to see
the chance for a few light showers as isentropic lift ahead of the
next approaching system takes hold.

Highs will be on either side of 70 each day, with lows in the mid
40s Monday night.

Tuesday Night - Wednesday...

Upper ridge has broken down by Tuesday evening in response to
shortwave trough passing through the upper Midwest and Great Lakes
region. Cold front trailing from the associated surface system over
eastern Canada will slide into our region and bring some light rain
chances. A look at the overall moisture profile does show a very
shortlived period of deeper moisture that may be coincident with
decent forcing ahead of the shortwave trough. However, much will
depend on whether an upper low closes off as suggested by the ECMWF.
We could get gapped if that is the case. Will keep pops in the low
chance range until confidence becomes higher in the evolution of the
upper pattern. At this point, best chances for rain are Tuesday
night, with a post frontal and mostly dry setup for Wednesday. Lows
should be slightly milder in the mid to upper 40s Tuesday night,
with slightly cooler lows on Wednesday in the mid to upper 60s.

Wednesday Night - Saturday...

As mentioned in the previous discussion, confidence is lower for the
late week portion of the forecast. Models do generally agree that a
deep trough will get carved out over the eastern third of the CONUS
during this time, but with our region on the SW fringes the amount
of deeper moisture and dynamical forcing will remain in question as
to how much of a precipitation chance will exist. Can say with a
reasonable degree of confidence that we will see a noticeable cool
down heading into the weekend. Highs in the mid and upper 60s on
Thursday will give way to low to mid 60s on Friday as the cool front
passes. By Saturday, only expect highs in the mid to upper 50s in
most spots. Lows should be in the 40s Wednesday and Thursday nights,
and will be in the upper 30s to around 40 on Friday night.

&&

.Aviation (18Z TAF Update)...
Issued at 125 PM EDT Sat Nov 5 2016

The main TAF concern will be fog chances late tonight into Sun
morning.  Most guidance hints MVFR for the TAF sites, but could see
them going lower than that.  The forecast is complicated though with
factors for and against.  Light winds and a good inversion should be
helpful for fog formation but a thin cirrus shield and possibly some
dry air mix down this afternoon could prove to be negating factors.
For now left all TAFs with MVFR forecast for late tonight into Sun
morning.  Could definitely see LEX needing an IFR cat time period
though since they will be very close to the sfc high pressure center
and have the most low level moisture left over from this morning's
fog.  Light winds will be from the ENE through the TAF period.

&&

.LMK Watches/Warnings/Advisories...
KY...NONE.
IN...NONE.
&&

Short Term........BJS
Long Term.........BJS
Aviation..........AMS
Hazardous weather outlook, Nov 5, 11:04 AM EDT, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1104 AM EDT SAT NOV 5 2016

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-061515-
ORANGE-WASHINGTON-SCOTT-JEFFERSON-DUBOIS-CRAWFORD-PERRY-HARRISON-
FLOYD-CLARK-HANCOCK-BRECKINRIDGE-MEADE-OHIO-GRAYSON-HARDIN-BULLITT-
OLDHAM-TRIMBLE-HENRY-SHELBY-FRANKLIN-SPENCER-ANDERSON-WOODFORD-
FAYETTE-BOURBON-NICHOLAS-NELSON-MERCER-JESSAMINE-LARUE-MARION-BOYLE-
GARRARD-MADISON-BUTLER-EDMONSON-HART-GREEN-TAYLOR-CASEY-LINCOLN-
LOGAN-WARREN-SIMPSON-ALLEN-BARREN-MONROE-METCALFE-ADAIR-RUSSELL-
CUMBERLAND-CLINTON-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...ENGLISH...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...LEWISPORT...HAWESVILLE...HARDINSBURG...
BRANDENBURG...HARTFORD...LEITCHFIELD...ELIZABETHTOWN...
SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...BEDFORD...MILTON...
NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA...
TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...
CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...
WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...LANCASTER...
RICHMOND...MORGANTOWN...BROWNSVILLE...HORSE CAVE...GREENSBURG...
CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...
FRANKLIN...PROVIDENCE...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...
EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
1104 AM EDT SAT NOV 5 2016 /1004 AM CDT SAT NOV 5 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

AMS

In the hours before

Special weather statement, Nov 5, 9:48 AM EDT, 5 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
948 AM EDT SAT NOV 5 2016

KYZ035>037-039>043-045>049-053>057-062>067-051500-
FRANKLIN-SCOTT-HARRISON-ANDERSON-WOODFORD-FAYETTE-BOURBON-
NICHOLAS-NELSON-WASHINGTON-MERCER-JESSAMINE-CLARK-LARUE-MARION-
BOYLE-GARRARD-MADISON-EDMONSON-HART-GREEN-TAYLOR-CASEY-LINCOLN-
INCLUDING THE CITIES OF...FRANKFORT...GEORGETOWN...CYNTHIANA...
LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...CARLISLE...
BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...
WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...LANCASTER...
RICHMOND...BROWNSVILLE...HORSE CAVE...GREENSBURG...
CAMPBELLSVILLE...LIBERTY...STANFORD
948 AM EDT SAT NOV 5 2016 /848 AM CDT SAT NOV 5 2016/

...LOCALLY DENSE FOG ACROSS PORTIONS OF CENTRAL KENTUCKY THIS
MORNING...

AREAS OF FOG THIS MORNING ARE LOCALLY DENSE...WITH POCKETS OF
LESS THAN A QUARTER MILE VISIBILITY AT TIMES. MOTORISTS SHOULD BE
PREPARED FOR SUDDEN REDUCTIONS IN VISIBILITY THROUGH LATE MORNING.
EXPECT VISIBILITIES TO IMPROVE OVER THE NEXT HOUR AS FOG
DISSIPATES.

AMS

Nearby

Frost Advisories in Kentucky, 2016Every frost advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.